MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASH 14 CERE 4MMX6.0CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASH 14 CERE 4MMX6.0CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CRC140406-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(6).[conclusion]: the healthcare professional reported that during the aneurysm embolization procedure, the enpower detachment control (dcb) (dcb00000500 / d10006) could not detach the 4mm x 6cm cashmere 14 cerecyte coil (crc14040630 / s14111).The physician reported that the fault light came on the first time the coil system was connected to the dcb.He attempted a second time to connect and the green light came up.The physician then continued to implant the coil, but it could not be detached.The coil was successfully withdrawn and removed from the patient; the coil did not detach or break during the retrieval.It was replaced with a new coil and the procedure was completed.There was no report of of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (s14111) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.¿ product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential product issue associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting should they be encountered during use.Per the ifu: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.¿ with the information provided in the complaint and without the product available for analysis, the reported issue by the customer cannot be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue that the coil failed to detach during the procedure.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the aneurysm embolization procedure, the enpower detachment control (dcb) (dcb00000500 / d10006) could not detach the coil.The physician reported that the error light came on the first time the coil (unknown catalog / lot) system was connected to the dcb.He attempted a second time to connect and the green light came up.The physician then continued to implant the coil, but it could not be detached.The physician withdrew the coil from the patient¿s body and replaced it with a new coil and the procedure was completed.There was no report of of any patient adverse event or complication.

Brand Name
CASH 14 CERE 4MMX6.0CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10420986
Report Number3008114965-2020-00316
Device Sequence Number19848612
Product Code KRD
UDI-Device Identifier00878528004462
UDI-Public00878528004462
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberCRC140406-30
Device Catalogue NumberCRC14040630
Device Lot NumberS14111
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1